MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD MOD HD 36MM +3 NK; HIP ARTHROPLASTY

BIOMET UK LTD. CER BIOLOXD MOD HD 36MM +3 NK; HIP ARTHROPLASTY
Model Number N/A
Medical Device Problem Codes Labelling, Instructions for Use or Training Problem (1318); Use of Device Problem (1670); Device Markings/Labelling Problem (2911); Device Handling Problem (3265)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report.Customer has indicated that the product will not be returned to zimmer biomet for investigation (product location unknown).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Product has not been returned.
 
Event or Problem Description
It was reported that a patient underwent an initial right hip arthroplasty.(b)(6) showed implant boxes to dr.(b)(6) before implants were open on the back sterile table.At that time, dr.Yu approved the implants to be opened.It was noted that the majority of the implant boxes have a large font description making it easily readable.However, the femoral head contains only a small font with 36mm on the bottom of the label.Dr.(b)(6) saw the +3mm in orange biolox delta hip system, and assumed everything was cohesive.Subsequently a revision surgery took place on (b)(6) 2020 as it was identified that the incorrect size device had been used during the initial surgery.This complaint reports the incorrect size product implanted in the patient during initial surgery on (b)(6) 2020.
 
Event or Problem Description
It was reported that a patient underwent an initial right hip arthroplasty.(b)(6) showed implant boxes to dr.(b)(6) before implants were open on the back sterile table.At that time, dr.(b)(6) approved the implants to be opened.It was noted that the majority of the implant boxes have a large font description making it easily readable.However, the femoral head contains only a small font with 36mm on the bottom of the label.Dr.(b)(6) saw the +3mm in orange biolox delta hip system, and assumed everything was cohesive.Subsequently a revision surgery took place on (b)(6) 2020 as it was identified that the incorrect size device had been used during the initial surgery.This complaint reports the incorrect size product implanted in the patient during initial surgery on (b)(6) 2020.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.The product was not returned to biomet uk ltd for evaluation however research engineer has done investigation based on photographs who has reported as: the event reports that the incorrect implant was implanted as the labelling was not clear.The event was identified following surgery.Revision surgery was required to implant the correct implant.The complaint has not been confirmed following review of the photographs provided, which show the label is as expected.A review of the device history records did not identify any discrepancies that would have contributed to the reported event.A complaint history review identified no similar complaints for the same item number.A complaint history review identified no similar complaints for the same lot number.The reported event is covered by ceramic monobloc heads, option heads & taper sleeves.The severity of the reported event is in line with this risk file.This device is used for treatment.The reported event is not related to a combination of products; therefore, a compatibility review is not applicable.The condition of the device when it left zimmer biomet is conforming to specification.The label meets the requirements listed in cp13410, labelling.No corrective action has been initiated as the reported event has not been confirmed if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.H3 other text : product has not been returned.

Brand Name
CER BIOLOXD MOD HD 36MM +3 NK
Common Device Name
HIP ARTHROPLASTY
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key10475789
Report Number3002806535-2020-00389
Device Sequence Number11500474
Product Code LZO
UDI-Device Identifier00887868248498
UDI-Public00887868248498
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061312
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number12-115122
Device Lot Number2971361
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age48 YR